question-icon

Suggest Treatment For Erectile Dysfunction In An Elderly Person While On Penegra

default
Posted on Tue, 18 Oct 2016
Question: I am aged 57 yrs. male height 5ft 10 inc weighing 75 kgs lean body don,t have any heart problems is suffering from erectile dysfunction. Four years back I went to a Renal specialist and he prescribed me penegra express 50 mg tablets to be taken on alternative days for a month.But on taking full tablet on first day I had erectile for whole night.Besides to this I felt something wrong in the body and after sometime I had nasal congetion.Icould not sleep for the whole night.After that I started taking half tablets whenever my wife agrees for sex.Even eith this half tablet I was having the same thing as having taken full tablet and Istartedf taking quqrter tablets.Doctor has said to take it on alternative days. But my wife never agrees for sex and so I could not completed the course.This 15 tablets continued for more than one year and while using last 5 tablets it has expired its validity.I don,t understand why this is happening to my body.Yesterday after a long time I took quarter tablet which did not had effect and I took another quarter and on no effect ,took the other half and it was one full tablet.On seeing the strip I found that medical store fellow had given me the expired tablet and I had erectile once and thereafter no erectile unlike earlier where I used to have whole night. It may be because of expired tablet.I could not sleep in the night. Pl let me know why so.All who take this tablet experience the same or me only.Is there any side effects.Is it leads to cancer or damage to kidney or lever.My wife is not at all allowing me to take it thinking it has serious side effects. When I checked an year back I had my testesterone count 385.Pl. advice me
doctor
Answered by Dr. Suresh Radhakrishnan (3 hours later)
Brief Answer:
These are normal side effects of penegra

Detailed Answer:
Hi

Thank you for contacting healthcaremagic.

The effects you were experiencing 4 years ago are normal side effects of penegra express. It causes flushing feeling in the body, headache, nasal congestion etc.

The normal dose we prescribe is 50 milligram, and if patients are sensitive to it then reduce the dose to 25 mgm or if no effect then increase the dose to 100 mg and not repeat the dose with in 24 hours.

You do not have to take it on regular basis but take it 1 hour before when you want to have sex or wife is ready to have sex.

You mentioned that it is not having any effect now. This might be due to the expired tablet or might be related to getting older.

I would suggest trying tadalafil which works for 72 hours at a dose of 5 milligram every 72 hours and increase the dose to 10 mgm and if still no effect then increase to 20 mgm but you should not take another dose with in 72 hours.
This might not have the same side effects as penegra express and might suit you better. It is a process of trial and error to find the right tablet for you with minimal side effects as each persons body is different.

Alternatively the maximum dose of penegra express you could try will be 100 mgm and not repeated within 24 hours.

The tablets will not cause kidney problems or cancer.

Hope that answers your query.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Suresh Radhakrishnan (19 hours later)

Hello Doctor,

Thank you for your advice.For the last one month I am taking tablet for diabetes and vitamin tablets for nerve repair as I am suffering from diabetic (pheriferal) nueropathy.Earlier I was not taking any tablets.Whether tadalafil can be taken at night with these tablets.I want to know whether penegra or tadalafil or any other tablets does not have any side effects to any other parts of body.If any side effects is pl. let me know.It is not causing harm to liver.Which tablet will not have flushing feeling in the body.Also let me know what is the desired level of testasterone level to perform normal sexual activity.I am not asking the highest level but normal level.Is it worth to take tablets for increasin g testesterone level or to go for tadalafil.Is there any other tablet other than penegra or tadalafil which does not have side effects or flushing feeling.If cost is more will do.Whether I have to ask with the name tadalafil or any name is there.In medical stores boys look in to computer with name of tablet.
doctor
Answered by Dr. Suresh Radhakrishnan (2 hours later)
Brief Answer:
See detailed answer below

Detailed Answer:
Hi
Thank you for your follow up query.

Tadalafil can be taken with diabetic and vitamin tablets but please mention the name of the tablets so that i can be sure they will not interfere with tadalafil.

I have already mentioned the common side effects from these group of tablets. In addition tadalafil can sometimes cause backache. They do not cause liver problems. The side effects are reversible when you stop the tablets.

There are three tablets in the group- tadalafil, sildenafil (brand name is penegra express) and vardenafil. As already mentioned some tablets produce less side effects than others - so it is a trial and error method to find suitable tablet for you. All of the tablets have flushing effect but degree of flushing varies.

Your testosterone level is adequate for your erections- of less than 300, then we advice treatment. Unnecessary testosterone treatment can cause unwanted permanent side effects so not advisable.

I usually do not advice brand names on online advice sites as that particular brand may not be available in your area.

Hope that answers all your query.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Suresh Radhakrishnan (43 hours later)

Hello Doctor,

Thank you for your advice on the matter.I am at present taking ADGLIM-M2,PREGANOR MSR and MEGAWIN tablets.I think first one for diabetes and rest are vitamin supplements.Pl. let me know whether I can take ED tablets along with it.When I take the tablets flushing feeling will be there.Is it because of enhanced movement of blood in the body.Is there any other ED tablets with little side effects even if cost is more.Pl. clarify.
doctor
Answered by Dr. Suresh Radhakrishnan (21 minutes later)
Brief Answer:
See answer below

Detailed Answer:
Hi
It is acceptable to try the ED tablets with your current medications.

The ED tablets work by opening the blood vessels in your penis and causing erection. The same effect is on the blood vessels elsewhere in the body and hence you get flushing feeling in rest of the body also(flushing feeling is due to sudden rush of blood when blood vessels open up) when you take ED tablets.

Hence all ED tablets will have the same side effect of flushing although some less than others. Try each one and see which tablet suits you better. There are no othere costly tablets except the three i mentioned earlier.

Thank you
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Suresh Radhakrishnan

Urologist

Practicing since :1994

Answered : 299 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Erectile Dysfunction In An Elderly Person While On Penegra

Brief Answer: These are normal side effects of penegra Detailed Answer: Hi Thank you for contacting healthcaremagic. The effects you were experiencing 4 years ago are normal side effects of penegra express. It causes flushing feeling in the body, headache, nasal congestion etc. The normal dose we prescribe is 50 milligram, and if patients are sensitive to it then reduce the dose to 25 mgm or if no effect then increase the dose to 100 mg and not repeat the dose with in 24 hours. You do not have to take it on regular basis but take it 1 hour before when you want to have sex or wife is ready to have sex. You mentioned that it is not having any effect now. This might be due to the expired tablet or might be related to getting older. I would suggest trying tadalafil which works for 72 hours at a dose of 5 milligram every 72 hours and increase the dose to 10 mgm and if still no effect then increase to 20 mgm but you should not take another dose with in 72 hours. This might not have the same side effects as penegra express and might suit you better. It is a process of trial and error to find the right tablet for you with minimal side effects as each persons body is different. Alternatively the maximum dose of penegra express you could try will be 100 mgm and not repeated within 24 hours. The tablets will not cause kidney problems or cancer. Hope that answers your query.